MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 36MM X 29MM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 36MM X 29MM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number DWD192
Medical Device Problem Codes Unstable (1667); Osseointegration Problem (3003)
Health Effect - Clinical Codes Unspecified Infection (1930); Inadequate Osseointegration (2646); Implant Pain (4561)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Patient underwent right reverse shoulder replacement.Patient informed surgeon at the time that her right (prosthetic) shoulder was becoming more painful of late.X-rays / scans showed a loose glenoid component.During surgery of right prosthetic shoulder yesterday, thick blood-stained fluid aspirated from joint - possible infected joint, according to surgeon.Multiple tissue samples taken.Decision made to remove all components, except the well-fixed stem.All other components removed.Stem (left insitu) was converted to hemi-arthroplasty.2nd stage revision surgery will be planned for sometime in the future, when surgeon determines suitability.
 
Additional Manufacturer Narrative
Correction - d9 (product available to stryker).The reported event could be confirmed based on the medical expert opinion on the available x-ray record.A review of the x-rays by the medical expert stated the implant is used as intended and the glenoid implant is tilted superiorly indicating implant loosening.The reason behind the alleged failure is most likely infection.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation and formal medical expert opinion the definitive root cause could not be attributed.The probable factor that led to loosening could be infection.If any further information is provided the complaint report will be updated.
 
Event or Problem Description
Patient underwent right reverse shoulder replacement.Patient informed surgeon at the time that her right (prosthetic) shoulder was becoming more painful of late.X-rays / scans showed a loose glenoid component.During surgery of right prosthetic shoulder yesterday, thick blood stained fluid aspirated from joint - possible infected joint, according to surgeon.Multiple tissue samples taken.Decision made to remove all components, except the well fixed stem.All other components removed.Stem (left insitu) was converted to hemi-arthroplasty.2nd stage revision surgery will be planned for sometime in the future, when surgeon determines suitability.

Brand Name
AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 36MM X 29MM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20707964
Report Number3000931034-2024-00670
Device Sequence Number8211961
Product Code KWS
UDI-Device Identifier03700386935909
UDI-Public(01)03700386935909(11)210322(17)260322(21)0786AW020
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/22/2026
Device Catalogue NumberDWD192
Device Lot Number0786AW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight84 KG